MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MINI TRANSFER DEVICE; SYRINGE, PISTON

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. MINI TRANSFER DEVICE; SYRINGE, PISTON
Catalog Number B6012
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a mini transfer device which was observed, during compounding, to have black particles within the filter.There was no patient involvement and unknown human harm reported.The customer reported that they were using the mini transfer device to dilute a penicillin vial within their cleanroom.The product was sealed; opening inside their laminar flow hood to use immediately during their compounding process.The customer also reported that the product was stored on a shelf with their iv supplies within their pharmacy space.
 
Additional Manufacturer Narrative
One photo was shared by customer, where the packaging of the affected device is showing, the product is sealed, however the contamination reported by customer is not observed.The complaint of particulate matter could not be confirmed by investigation.Since no used product sample was received for investigation.Without the return of the used sample a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The device history review was reviewed and no non conformities were found that would have led the reported complaint.
 
Additional Manufacturer Narrative
The customer returned one photo for evaluation.The photo showed a black spot in the spike outside the fluid path.No additional damage or abnormally were observed.Fifty new unused samples were returned for evaluation on 10/4/2023.As inspected in one sample a a black embedded spot over the filter outside from the fluid path was found.This particulate size met product specification.Complaint of particulate matter can be confirmed.The probable cause of the embedded condition was due to a burn material during molding process.However, the size of the particles met visual package inspection criteria expectations.The device history review was performed and no non conformities were found that would have led the reported complaint.

Brand Name
MINI TRANSFER DEVICE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17755919
Report Number9617594-2023-00717
Device Sequence Number12454608
Product Code FMF
UDI-Device Identifier00887709011021
UDI-Public(01)00887709011021(17)271101(10)11744785
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K080989
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB6012
Device Lot Number11744785
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(IV) PENICILLIN
Patient SexUnknown